Alert archive / Oklahoma / Snow Advisories in 2007

Snow Advisory 4, NWS Tulsa, OK

December 27, 20075 counties in Oklahoma

NWS Tulsa, OK issued this snow advisory at Dec 27, 2007, 3:23 AM CST for 5 counties in Oklahoma. It took effect at Dec 27, 2007, 9:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2007, 3:23 AM CST (09:23 UTC)
In effect from
Dec 27, 2007, 9:00 PM CST
Expired
Dec 28, 2007, 5:45 AM CST
In force
9 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 57 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2007-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2007-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KTSA 270923
WSWTSA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
323 AM CST THU DEC 27 2007


OKZ054>059-271800-
/O.NEW.KTSA.SN.Y.0004.071228T0300Z-071228T1600Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE
323 AM CST THU DEC 27 2007

...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST
FRIDAY FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE.

AREAS OF RAIN AND SNOW ARE EXPECTED TO DEVELOP THIS EVENING
ACROSS NORTHEAST OKLAHOMA...IN ADVANCE OF A FAST MOVING UPPER
LEVEL DISTURBANCE. PRECIPITATION IS EXPECTED TO BECOME ALL SNOW
AFTER MIDNIGHT ACROSS THE ADVISORY AREA...WITH SNOWFALL AMOUNTS
OF 1 TO 2 INCHES POSSIBLE BY FRIDAY MORNING. LOCALLY HIGHER AMOUNTS
WILL BE POSSIBLE...ESPECIALLY NEAR THE KANSAS BORDER.

MOTORISTS ARE URGED TO EXERCISE CAUTION WHILE DRIVING. SOME
ROADS...ESPECIALLY BRIDGES AND OVERPASSES MAY BE SLICK IN SPOTS.
REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE
MOTORIST AHEAD OF YOU...AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.



$$
5 follow-up statements
000 
WWUS44 KTSA 271538
WSWTSA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
938 AM CST THU DEC 27 2007

OKZ054>059-272345-
/O.CON.KTSA.SN.Y.0004.071228T0300Z-071228T1600Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE
938 AM CST THU DEC 27 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST FRIDAY FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE.

A FAST MOVING UPPER LEVEL SYSTEM WILL SPREAD AREAS OF LIGHT RAIN 
AND SNOW THIS EVENING INTO NORTHEAST OKLAHOMA. PRECIPITATION WILL 
CHANGE TO ALL SNOW AROUND MIDNIGHT ACROSS THE ADVISORY AREA. 
SNOWFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE BY FRIDAY MORNING. 
LOCALLY HIGHER AMOUNTS ARE POSSIBLE...ESPECIALLY NEAR THE KANSAS 
BORDER. 

AREAS SOUTH OF THE ADVISORY AND NORTH OF INTERSTATE 40 CAN EXPECT 
A MIXTURE OF LIGHT RAIN AND SNOW OVERNIGHT WITH ACCUMULATIONS OF 
LESS THAN AN INCH. 

MOTORISTS ARE URGED TO EXERCISE CAUTION WHILE DRIVING. SOME
ROADS...ESPECIALLY BRIDGES AND OVERPASSES MAY BE SLICK IN SPOTS.
REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE
MOTORIST AHEAD OF YOU...AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.


$$
000 
WWUS44 KTSA 280259
WSWTSA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
859 PM CST THU DEC 27 2007

OKZ054>059-281100-
/O.CON.KTSA.SN.Y.0004.071228T0300Z-071228T1600Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE
859 PM CST THU DEC 27 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY FOR THE
FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE.

LIGHT TO MODERATE SNOW CURRENTLY OVER WESTERN OKLAHOMA WILL
CONTINUE TO ADVANCE EASTWARD OVERNIGHT...WITH ACCUMULATING SNOW
LIKELY NORTH OF INTERSTATE 44 AFTER MIDNIGHT. THE HIGHER SNOW
AMOUNTS...POSSIBLY NEAR THREE INCHES...WILL BE TOWARD THE
OKLAHOMA KANSAS BORDER IN OSAGE COUNTY. AMOUNTS OF ONE TO TWO
INCHES WILL BE MORE COMMON ACROSS THE REMAINDER OF THE ADVISORY
AREA. THE PERIOD OF HEAVIEST SNOW WILL BE CONFINED MAINLY TO
AFTER MIDNIGHT AND BEFORE SUNRISE FRIDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS44 KTSA 280723
WSWTSA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
123 AM CST FRI DEC 28 2007

OKZ054>059-281530-
/O.CON.KTSA.SN.Y.0004.000000T0000Z-071228T1600Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE
123 AM CST FRI DEC 28 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING
FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE.

AT 120 AM...AREAS OF LIGHT SNOW WERE MOVING INTO WESTERN PORTIONS
OF PAWNEE AND OSAGE COUNTIES IN FAR NORTHEAST OKLAHOMA. AREAS OF
LIGHT TO MODERATE SNOW WILL CONTINUE LIFTING NORTHEAST INTO
PORTIONS OF NORTHEAST OKLAHOMA OVERNIGHT...PRIMARILY NORTH OF
INTERSTATE 44.

HIGHER SNOW AMOUNTS...BETWEEN TWO AND THREE INCHES...WILL BE
POSSIBLE TOWARD THE OKLAHOMA KANSAS BORDER IN OSAGE COUNTY WHERE
TEMPERATURES HAVE FALLEN TO NEAR FREEZING. AMOUNTS OF ONE TO
POSSIBLY TWO INCHES WILL BE MORE COMMON ACROSS THE REMAINDER OF
THE ADVISORY AREA. THE PRECIPITATION IS EXPECTED TO LIFT NORTHEAST
OF THE AREA BY MID MORNING WITH THE ACCUMULATING SNOW ENDING.

ROADS IN THE ADVISORY AREA MAY BECOME SLICK DUE TO SNOW
ACCUMULATION...PRIMARILY ON BRIDGES AND OVERPASSES. MOTORISTS
SHOULD EXERCISE CAUTION IF TRAVEL IS NECESSARY.

$$
000 
WWUS44 KTSA 281007
WSWTSA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
407 AM CST FRI DEC 28 2007

OKZ054>059-281600-
/O.CON.KTSA.SN.Y.0004.000000T0000Z-071228T1600Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE
407 AM CST FRI DEC 28 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING
FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE.

AREAS OF LIGHT SNOW...MIXED WITH LIGHT RAIN OR FREEZING DRIZZLE
WILL CONTINUE ACROSS PORTIONS OF NORTHEAST OKLAHOMA THROUGH MID
MORNING BEFORE SHIFTING NORTHEAST. TOTAL SNOW ACCUMULATIONS AROUND
AN INCH WILL BE POSSIBLE ALONG THE OKLAHOMA...KANSAS
BORDER...MAINLY ACROSS OSAGE COUNTY.

ROADS IN THE ADVISORY AREA MAY BECOME SLICK IN SPOTS...ESPECIALLY
ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD EXERCISE CAUTION IF
TRAVEL IS NECESSARY.

$$
000 
WWUS44 KTSA 281145
WSWTSA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
545 AM CST FRI DEC 28 2007

OKZ054>059-281245-
/O.CAN.KTSA.SN.Y.0004.000000T0000Z-071228T1600Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE
545 AM CST FRI DEC 28 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE SNOW
ADVISORY FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE.

THE AREA OF LIGHT SNOW HAS SHIFTED NORTHEAST OF THE ADVISORY AREA 
THIS MORNING WITH ONLY A FEW SNOW FLURRIES REMAINING. NO
ADDITIONAL SNOW ACCUMULATION IS EXPECTED THEREFORE THE SNOW
ADVISORY HAS BEEN CANCELLED.

ROADS IN PAWNEE AND OSAGE COUNTIES MAY CONTINUE TO BE SLICK IN
SPOTS...ESPECIALLY ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD
EXERCISE CAUTION IF TRAVEL IS NECESSARY IN THESE AREAS.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this snow advisory went out at Dec 27, 3:09 AM CST, 14 minutes earlier.

Area forecast discussion, Dec 27, 3:09 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
309 AM CST THU DEC 27 2007

.DISCUSSION...
MAIN FORECAST ISSUE WILL BE THE CHANCES OF ACCUMULATING SNOW TONIGHT
ACROSS NRN PARTS OF THE FORECAST AREA.

STRATUS DECK HAS THE ENTIRE REGION ENGULFED THIS MORNING...AND WRN
EDGE HAS RETROGRADED SOME...SO NOT EXPECTING ANY SUN FOR TODAY. HAVE
LEANED TOWARD THE COOLER MET NUMBERS FOR AFTERNOON HIGHS.

00Z UPPER AIR ANALYSIS SHOWS A VERY VIGOROUS UPPER SYSTEM DEVELOPING
ACROSS THE WRN STATES...WITH MID-LEVEL TEMPS RUNNING -38C AND 100M
HEIGHT FALLS NOTED ACROSS THE CNTRL ROCKIES. HAVE FAVORED THE
SLIGHTLY FARTHER S TRACK OF THE UPPER SYSTEM PER THE
GFS/ECMWF...WHICH STREAKS THE STRONG VORT MAX FROM WRN OK INTO SERN
KS OVERNIGHT. 00Z NAM/WRF WAS FARTHER N INTO SRN KS WITH THIS
TRACK...ALTHOUGH THE 06Z RUN HAS SHIFTED FARTHER S. AFOREMENTIONED
COLD MID-LEVEL TEMPS WILL OVERSPREAD THE AREA...RESULTING IN VERY
IMPRESSIVE LAPSE RATES/ELEVATED INSTABILITY LATE TONIGHT. PARTIAL
THICKNESS PROGS ARE FAVORABLE FOR MOSTLY SNOW ACROSS NE
OK...ALTHOUGH 1000-850MB THICKNESS SUGGEST SOME MELTING COULD OCCUR.

AT THIS POINT...WE HAVE ENOUGH CONFIDENCE TO GO WITH A SNOW ADVISORY
BEGINNING THIS EVENING AND RUNNING THROUGH FRIDAY MORNING FOR AREAS
MAINLY N OF INTERSTATE 44. PRELIMINARY SNOW AMOUNTS WILL GENERALLY
BE 1 TO 2 INCHES...ALTHOUGH BANDING/CONVECTIVE ELEMENTS COULD RESULT
IN LOCALLY HIGHER AMOUNTS...ESPECIALLY NEAR THE KS BORDER.

FARTHER S...EXPECT MORE OF A RAIN/SNOW MIX ACROSS PORTIONS OF ECNTRL
OK AND NW AR...AND MAINLY ALL RAIN IN SE OK. UPPER SYSTEM WILL
QUICKLY EXIT FRIDAY MORNING...WITH LINGERING LIGHT SNOW ACROSS FAR
NE OK AND NW AR.

GENERALLY QUIET AND COOL WEATHER EXPECTED FOR THE WEEKEND. QUICK
MOVING UPPER SYSTEM MAY BRING A FEW SPRINKLES/FLURRIES FOR SATURDAY
NIGHT...BUT NOTHING SIGNIFICANT AT THIS TIME.

GFS/ECMWF REMAIN CONSISTENT IN A STRONGER PUSH OF COLDER AIR INTO
THE REGION BY EARLY NEXT WEEK AND GENERALLY FOLLOWED A BLEND OF THE
MEX/ECMWF FOR TEMPS. GRADUAL WARMING TRENDED ON TAP BY MID-WEEK AS
BULK OF COLDER AIR REMAINS OVER THE ERN STATES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   40  32  40  25 /  10  70  20  10
FSM   46  38  49  27 /  10  60  30  10
MLC   43  35  47  26 /  10  50  10  10
BVO   37  31  39  19 /  10  80  20  10
FYV   42  35  42  23 /  10  60  40  10
BYV   43  34  43  25 /  10  60  50  10
MKO   41  31  43  24 /  10  60  20  10
MIO   39  30  39  23 /  10  80  30  10
F10   40  33  43  24 /  10  60  10  10
HHW   46  39  51  30 /  10  50  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...SNOW ADVISORY FROM 9 PM THURSDAY TO 10 AM FRIDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059.

AR...NONE.
&&

SHORT TERM...06
LONG TERM....18
Hazardous weather outlook, Dec 26, 7:41 PM CST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
741 PM CST WED DEC 26 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
740 PM CST WED DEC 26 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.

DISCUSSION...
AREAS OF DRIZZLE WILL CONTINUE OVERNIGHT AS THE UPPER STORM
SYSTEM DEPARTS...HOWEVER THE RISK OF ACCUMULATING SNOWS HAS
ENDED FOR TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY AND FRIDAY...WINTER WEATHER POTENTIAL.
SATURDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
ACCUMULATING SNOWS APPEAR LIKELY ACROSS PORTIONS OF NORTHEAST
OKLAHOMA THURSDAY NIGHT INTO FRIDAY MORNING...AS THE NEXT
STRONG STORM SYSTEM QUICKLY CROSSES THE CENTRAL PLAINS.  AREAS
ALONG THE KANSAS OKLAHOMA BORDER HAVE THE HIGHEST POTENTIAL
FOR MEASURABLE SNOWFALL...WITH WARMER TEMPERATURES FURTHER
SOUTH KEEPING SNOWFALL ACCUMULATIONS LIMITED.

A MORE TRANQUIL WEATHER PERIOD IS EXPECTED OVER THE WEEKEND
INTO EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

Snow Advisories in Oklahoma, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.